Hair

Hair Pigmentation from Tyrosine Kinase Inhibitor Nilotinib. — Donovan Hair Clinic


Hair Repigmentation Induced by Nilotinib

A report in the New England Journal of Medicine by Kockerols and Westerweel describes hair pigmentation with the tyrosine kinase inhibitor nilotinib.

The patient was a 51 year old male with chronic myeloid leukemia whose only change was the introduction of the drug 18 months prior.

About 9000 people every year in the US are diagnosed with CML. Males account for about 60 % of cases.

The exact mechanisms of pigmentation  are not clear but it appears that inhibition of this kinase or another enzyme stimulated melanocytes to produce pigmentation.

 

REFERENCE

Kockerols CCB, Westerweel PE. Hair Repigmentation Induced by Nilotinib. N Engl J Med. 2022 Aug 11;387(6):e12. doi: 10.1056/NEJMicm2119953. Epub 2022 Aug 6.


Dr. Jeff Donovan is a Canadian and US board certified dermatologist specializing exclusively in hair loss.
To schedule a consultation, please call the Whistler office at 604.283.1887




Source link

Related Articles

Leave a Reply

Your email address will not be published. Required fields are marked *

Back to top button